Alert archive / Alabama / River Flood Warnings in 2009
River Flood Warning 50, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Sep 19, 2009, 4:11 PM CDT for Bibb County, Dallas County, Perry County, Alabama. It took effect at Sep 19, 2009, 5:00 PM CDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2009, 4:11 PM CDT (21:11 UTC)
- In effect from
- Sep 19, 2009, 5:00 PM CDT
- Expired
- Sep 23, 2009, 10:27 AM CDT
- In force
- 4 days
- Issued by
- NWS Birmingham, AL
- Flood severity
- Minor
Counties Bibb County, AL, Dallas County, AL, Perry County, AL
The river
Written for the forecast point Cahaba River at Centreville (CKLA1). The gauge peaked at 28.22 ft at Sep 21, 2009, 10:00 PM CDT.
- Action stage
- 23 ft
- Minor stage
- 23 ft
- Moderate stage
- 36 ft
- Major stage
- 42 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02424000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Sep 19, 12:28 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Sep 19, 12:28 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1228 PM CDT SAT SEP 19 2009 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... AREA OF HEAVY RAIN WILL CONTINUE TO LIFT NORTH THROUGH CENTRAL ALABAMA THIS MORNING. SOILS REMAIN SATURATED FOR ALL BUT THE SOUTHEASTERN COUNTIES. WILL GO AHEAD AND EXTEND THE FLASH FLOOD WATCH FOR THE REMAINDER OF THE AREA THROUGH MIDNIGHT SATURDAY AS ADDITIONAL RAINFALL IS EXPECTED TODAY AND TONIGHT. BROAD AND WEAK UPPER LOW OVER THE CENTRAL PLAINS WILL LIFT TOWARDS THE NORTHWEST TODAY WITH ANOTHER SHORT WAVE AXIS PASSING OVER THE STATE. THIS WILL BE ALONG THE FRONT END OF A DEEPENING LONG WAVE TROUGH OVER THE CENTRAL CONUS. POPS WILL REMAIN HIGH THROUGH MONDAY WITH MULTIPLE SHORTWAVES EMBEDDED IN SOUTHWEST FLOW ALOFT PASSING THROUGH THE SOUTHEAST. FOR TUESDAY THROUGH SATURDAY...NOT UNEXPECTEDLY, THE MODELS ARE WAVERING A BIT ON THE PLACEMENT OF ANOTHER CUTOFF LOW THAT WILL DROP INTO THE CENTRAL AND SOUTHERN PLAINS ON TUESDAY. THE LATEST GFS RETROGRADES THIS FEATURE TOWARDS THE FOUR CORNERS REGION WHILE THE EURO AND CANADIAN KEEP IT FIRMLY OVER THE SOUTH CENTRAL PLAINS REGION. WILL FOLLOW THE EURO WHICH HAS BEEN FAIRLY CONSISTENT OVER THE PAST FEW RUNS. THIS WILL KEEP MUCH OF THE SOUTHEAST IN A FAVORABLE ENVIRONMENT FOR ADDITIONAL SHOWERS AND THUNDERSTORMS THROUGH SATURDAY...ESPECIALLY DURING THE DAYTIME HOURS WHEN SOME INSTABILITY CAN AID IN CONVECTIVE DEVELOPMENT. THIS PATTERN WILL ALSO KEEP TEMPERATURES STEADY IN THE LOWER TO MID 80S FOR HIGHS AND MID 60S TO LOWER 70S FOR LOWS. && .AVIATION...18Z TAF DISCUSSION. VERY LOW CONFIDENCE FORECAST FOR THIS CYCLE FOR CENTRAL ALABAMA TAF SITES. INITIAL LARGE MASS OF RAIN FROM THIS MORNING HAS MOVED NORTH AND EAST...BUT ADDITIONAL SHOWERS AND STORMS WERE DEVELOPING IN ITS WAKE. BEST CHANCES FOR CEILING AND VISIBILITY RESTRICTIONS DUE TO RAIN AND STORMS INITIALLY WILL BE AT EET AND BHM...A LITTLE LESS AT TCL AND ANB...AND THE LOWEST AT MGM AND TOI. TO BE HONEST...AFTER THE FIRST 2 OR 3 HOURS...THE CHARACTER AND AREAL DISTRIBUTION OF THE RAIN AND STORMS WILL LIKELY BE SO CHANGED THAT WE MAY BE IN OBSERVATION/RADAR CHASING MODE. BEST GUESS IS THAT RAIN COVERAGE WILL DECREASE OVERNIGHT...BUT LOW CLOUDS AND FOG WILL DEVELOP ONCE AGAIN. /61/ && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR ALL BUT SOUTHEASTERN COUNTIES THROUGH MIDNIGHT. &&
Hazardous weather outlook, Sep 19, 12:34 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1234 PM CDT SAT SEP 19 2009 ALZ011>015-017>050-201200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1234 PM CDT SAT SEP 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...FLASH FLOOD WATCH THROUGH MIDNIGHT... ...THREAT OF FLASH FLOODING HIGH TODAY... A FLASH FLOOD WATCH REMAINS IS EFFECT UNTIL MIDNIGHT TONIGHT FOR ALL OF THE AREA...EXCEPT THE SOUTHEAST COUNTIES. SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING...WITH LOCALLY HEAVY RAINFALL. THE GROUND IS SATURATED FROM RECENT RAINFALL...AND ANY ADDITIONAL RAINFALL WILL PRODUCE FLASH FLOODING .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PERIODS OF RAIN...HEAVY AT TIMES...WILL CONTINUE THROUGH SUNDAY... KEEPING THE THREAT OF FLASH FLOODING IN THE FORECAST. RIVER FLOODING IS ALSO LIKELY TO CONTINUE FOR AT LEAST ONE OR TWO DAYS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY IN THE FLASH FLOOD WATCH AREA.
In the hours before
Local storm report, Sep 19, 1:48 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
148 PM CDT SAT SEP 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM FLASH FLOOD 1 ENE BRENT 32.94N 87.14W
09/19/2009 BIBB AL LAW ENFORCEMENT
WATER REPORTED OVER THE ROADWAY AT THE INTERSECTIONS OF
MILL STREET AND MAPLE STREET ON OLD HIGHWAY 82 IN
CENTREVILLE.
&&
GGOGGINSLocal storm report, Sep 19, 1:58 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
158 PM CDT SAT SEP 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM FLASH FLOOD DEATSVILLE 32.61N 86.40W
09/19/2009 ELMORE AL EMERGENCY MNGR
SEVERAL ROADS CLOSED DUE TO HIGH WATER.
0300 AM FLASH FLOOD 5 SSE MOUNTAIN CREEK 32.64N 86.44W
09/19/2009 AUTAUGA AL EMERGENCY MNGR
TRAIN DERAILED AT MORTAR CREEK DUE TO WASHED OUT TRAIN
TRACKS. COUNTY ROAD 64 UNDER WATER FOR ONE-EIGHTH MILE.
0300 AM FLASH FLOOD 5 SE MOUNTAIN CREEK 32.65N 86.42W
09/19/2009 AUTAUGA AL EMERGENCY MNGR
SEVERAL PAVED ROADS WASHED OUT.
0925 AM FLASH FLOOD 4 WNW HILLABEE CREEK 33.09N 85.95W
09/19/2009 TALLAPOOSA AL EMERGENCY MNGR
MARTIN ROAD HAS BEEN CLOSED DUE TO WATER RUNNING OVER THE
ROAD. RED BARN RD HAS ALSO BEEN CLOSED.
1000 AM FLASH FLOOD 1 S KELLYTON 32.97N 86.03W
09/19/2009 COOSA AL LAW ENFORCEMENT
COUNTY ROAD 119 CLOSED DUE TO WATER OVER BRIDGE.
ADDITIONAL ROADS ALSO CLOSED ACROSS THE COUNTY...CR 16,
CR 112, CR 37.
1040 AM HEAVY RAIN WEDOWEE 33.31N 85.49W
09/19/2009 E3.50 INCH RANDOLPH AL EMERGENCY MNGR
MINOR STREET FLOODING REPORTED ON A FEW STREETS IN THE
CITY.
1045 AM FLASH FLOOD 5 NNE GOLDVILLE 33.15N 85.75W
09/19/2009 CLAY AL EMERGENCY MNGR
HWY 49 IS IMPASSABLE NEAR REDS CATFISH CABIN.
1045 AM FLASH FLOOD 4 N GOODWATER 33.12N 86.05W
09/19/2009 CLAY AL EMERGENCY MNGR
COUNTY ROAD 7 CLOSED IN BROWNSVILLE.
1130 AM FLOOD 4 SW LEEDS 33.50N 86.61W
09/19/2009 JEFFERSON AL FIRE DEPT/RESCUE
4 FEET OF WATER OVER BRIDGE ON BAILEY RD DUE TO OVERFLOW
OF THE LITTLE CAHABA RIVER...ROAD IS CLOSED. THIS IS IN
RESPONSE TO THE FLOODING AND BACKING UP OF WATER ALONG
THE CAHABA RIVER.
1215 PM FLOOD 1 E GRAHAM 33.46N 85.30W
09/19/2009 RANDOLPH AL EMERGENCY MNGR
HWY 48 IS CLOSED NEAR THE STATE LINE. WATER IS RUNNING
OVER THE ROADWAY REPORTEDLY DUE TO A PARTIALLY BLOCKED
CULVERT.
0135 PM FLASH FLOOD 1 ENE BRENT 32.94N 87.14W
09/19/2009 BIBB AL LAW ENFORCEMENT
WATER REPORTED OVER THE ROADWAY AT THE INTERSECTIONS OF
MILL STREET AND MAPLE STREET ON OLD HIGHWAY 82 IN
CENTREVILLE.
&&
GGOGGINSSpecial weather statement, Sep 19, 2:02 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 202 PM CDT SAT SEP 19 2009 ALZ040-192000- DALLAS- 202 PM CDT SAT SEP 19 2009 ...SIGNIFICANT WEATHER ALERT FOR DALLAS COUNTY UNTIL 300 PM CDT... AT 200 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A CLUSTER OF THUNDERSTORMS WITH VERY HEAVY RAIN NEAR CENTRAL MILLS...OR 14 MILES SOUTH OF UNIONTOWN...MOVING NORTHEAST AT 20 MPH. FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... CENTRAL MILLS. SAFFORD. FIVE POINTS. ORRVILLE. BOGUE CHITTO. HAZEN. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE FROM THESE THUNDERSTORMS. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS. 61
Special weather statement, Sep 19, 2:56 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL ISSUED BY NATIONAL WEATHER SERVICE PEACHTREE CITY GA 256 PM CDT SAT SEP 19 2009 ALZ035-040-041-192030- 256 PM CDT SAT SEP 19 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN DALLAS...AUTAUGA AND CHILTON COUNTIES UNTIL 330 PM CDT... AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 5 MILES NORTH OF MAPLESVILLE TO 12 MILES WEST OF SELMA...MOVING NORTHEAST AT 20 MPH. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS DALLAS...AUTAUGA AND CHILTON COUNTIES...INCLUDING AREAS AROUND THORSBY...MAPLESVILLE...CLANTON AND BILLINGSLEY. ADDITIONALLY... COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Sep 19, 3:23 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL ISSUED BY NATIONAL WEATHER SERVICE PEACHTREE CITY GA 323 PM CDT SAT SEP 19 2009 ALZ035-040>042-192115- 323 PM CDT SAT SEP 19 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN LOWNDES...DALLAS... AUTAUGA AND CHILTON COUNTIES UNTIL 415 PM CDT... AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 5 MILES WEST OF JEMISON TO 12 MILES SOUTH OF SELMONT-WEST SELMO...MOVING NORTHEAST AT 20 MPH. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS LOWNDES...DALLAS...AUTAUGA AND CHILTON COUNTIES...INCLUDING AREAS AROUND SELMONT-WEST SELMO...SELMA...MAPLESVILLE...JEMISON...MOSSES... THORSBY...BENTON...WHITE HALL...LOWNDESBORO...CLANTON...BILLINGSLEY AND AUTAUGAVILLE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Sep 19, 4:09 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL ISSUED BY NATIONAL WEATHER SERVICE PEACHTREE CITY GA 409 PM CDT SAT SEP 19 2009 ALZ038-045-047-192200- 409 PM CDT SAT SEP 19 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN MACON...LEE AND CHAMBERS COUNTIES UNTIL 500 PM CDT... AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM HUGULEY TO LOACHAPOKA...MOVING NORTH AT 10 MPH. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS MACON...LEE AND CHAMBERS COUNTIES...INCLUDING AREAS AROUND VALLEY... OPELIKA...NOTASULGA...LOACHAPOKA...AUBURN...HUGULEY...LANETT... LAFAYETTE AND WAVERLY. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 7:01 PM CDT | Flash Flood Warning | BMX | Tuscaloosa | 96 min |
| Sep 18, 7:18 PM CDT | Areal Flood Advisory | BMX | Lamar | 117 min |
| Sep 18, 7:29 PM CDT | Flash Flood Warning | BMX | Lamar | 2 hr |
| Sep 18, 7:36 PM CDT | Areal Flood Advisory | BMX | Fayette, Walker | 114 min |
| Sep 18, 8:01 PM CDT | Flash Flood Warning | BMX | Fayette | 3 hr |
| Sep 18, 8:11 PM CDT | Flash Flood Warning | BMX | Walker | 2 hr |
| Sep 18, 8:23 PM CDT | Flash Flood Warning | BMX | Fayette, Lamar, Marion, Walker, Winston | 3 hr |
| Sep 18, 11:49 PM CDT | Areal Flood Advisory | BMX | Autauga, Elmore, Montgomery | 56 min |
| Sep 19, 12:39 AM CDT | Flash Flood Warning | BMX | Autauga, Elmore | 3 hr |
| Sep 19, 2:54 AM CDT | Areal Flood Advisory | BMX | Jefferson, St. Clair | 111 min |
| Sep 19, 3:20 AM CDT | Areal Flood Advisory | BMX | Clay, Coosa, Talladega | 115 min |
| Sep 19, 5:15 AM CDT | Areal Flood Advisory | BMX | Clay, Coosa | 2 hr |
| Sep 19, 6:33 AM CDT | River Flood Warning | BMX | Jefferson | 3 hr |
| Sep 19, 8:23 AM CDT | River Flood Warning | BMX | Bibb, Jefferson, Shelby | 24 hr |
| Sep 19, 9:21 AM CDT | Areal Flood Advisory | BMX | Randolph | 3 hr |
| Sep 19, 9:34 AM CDT | Flash Flood Warning | BMX | Clay, Coosa, Talladega, Tallapoosa | 3 hr |
| Sep 19, 11:06 AM CDT | Flash Flood Warning | BMX | Chambers, Randolph | 3 hr |
| Sep 19, 11:35 AM CDT | Areal Flood Advisory | BMX | Bibb, Perry | 3 hr |
| Sep 19, 12:18 PM CDT | Areal Flood Advisory | BMX | Jefferson, Shelby | 3 hr |
| Sep 19, 12:45 PM CDT | Flash Flood Warning | BMX | Bibb, Perry, Shelby | 3 hr |
| Sep 19, 3:42 PM CDT | Flash Flood Warning | BMX | Autauga, Bibb, Chilton, Dallas, Perry | 4 hr |
| Sep 19, 6:04 PM CDT | Flash Flood Warning | BMX | Chambers, Lee, Russell | 3 hr |
| Sep 19, 6:34 PM CDT | Flash Flood Warning | BMX | Bullock, Chambers, Lee, Macon, Russell | 3 hr |
Nearby
River Flood Warnings in Alabama, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.